Alert archive / Kentucky / Flash Flood Warnings in 2000
Flash Flood Warning 10, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 17, 2000, 12:25 AM CDT for Calloway County, Kentucky. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 17, 2000, 12:25 AM CDT (05:25 UTC)
- Expired
- Apr 17, 2000, 1:30 AM CDT
- In force
- 65 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Calloway County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 170525 FFWPAH KYC035-170630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1225 AM CDT MON APR 17 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... CALLOWAY COUNTY IN WESTERN KENTUCKY * UNTIL 130 AM CDT * AT 1219 AM CDT(1219 AM EST)...SPOTTERS REPORTED STREET FLOODING AND STREAMS EXCEEDING BANKFULL IN MURRAY. RADAR SHOWED ADDITIONAL HEAVY RAIN WILL FALL THROUGH AT LEAST THE NEXT 30 MINUTES...SO THE FLASH FLOODING THREAT WILL ONLY INCREASE. * ADDITIONAL HEAVY RAIN WILL CONTINUE TO INCREASE THE FLASH FLOODING THREAT...ESPECIALLY FOR STREETS...LOW LYING AREAS...AND STREAMS AND CREEKS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TkO HIGHER GROUND. LAT...LON 3664 8848 3650 8849 3651 8816 3665 8819 DH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 1:25 PM CDT, 11 hours earlier.
Area forecast discussion, Apr 16, 1:25 PM CDT, 11 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 125 PM CDT SUN APR 16 2000 SFC LOW OVER SW IOWA AT 18Z WITH TRAILING FRONT ACROSS CENTRAL MO INTO CENTRAL AR. VORT LOBE MOVING ACROSS THE AREA AN EXTENSION FROM THE MAIN UPPER LOW NEAR OMA...TRIGGERING SHRA/ISOLD TSRA OVER SRN IL INTO WRN KY...HEADED FOR SW INDIANA PER LATEST 88D PICTURES. MEANWHILE OVER CENTRAL MO...BREAKS IN THE CLOUDS HAVE ALLOWED TEMPS TO RISE TO ABOUT 70 DEGREES WITH DEW POINTS NEAR 60. BEST CONVERGENCE IS OVER CENTRAL MO...WHERE LIS ARE -5 TO -6...AND CONVECTION IS INCREASING. THIS ACTIVITY MAY CONTINUE TO DEVELOP SOUTHWARD ALONG THE FRONTAL BOUNDARY THROUGH THE LATE AFTERNOON...EVENTUALLY MOVING INTO SE MO. UPPER LOW TO MOVE ACROSS NORTHERN MO INTO CENTRAL IL TONIGHT...WITH FRONT CROSSING THE AREA FROM WEST TO EAST BETWEEN 02Z AND 08Z. THIS TIME FRAME IS ALSO WHEN BEST DYNAMICAL FORCING WILL BE PRESENT PER H8-H5 OMEGA CHARTS. WILL CARRY MENTION OF THUNDERSTORMS MAINLY FOR THE EVENING WESTERN ZONES AND EARLY TONIGHT EASTERN ZONES...UNTIL THE FRONT AND FAVORABLE CONVECTIVE PARAMETERS SHIFTS EAST. NEARLY ALL OF THE ACTION...ACTIVITY SHOULD BE EAST OF THE AREA AFTER MIDNIGHT. GUIDANCE AND GOING ZFP NOS FOR LOWS SEEM O.K. ON MONDAY...UPPER LOW WILL GRADUALLY MOVE ACROSS INDIANA INTO NORTHERN KENTUCKY. ALL THE MODELS INDICATE WRAPPED IN LOW-LEVEL MSTR SHOULD RESULT IN CONSIDERABLE CLOUDINESS IN CYCLONIC UPPER FLOW REGIME. NGM EVEN PAINTS LIS BELOW ZERO NE COUNTIES...AND GENERATES SOME QPF. THIS MAY BE A LITTLE OVERDONE...BUT WOULDNT RULE OUT A LIGHT SHOWER OR SPRINKLE NORTHEASTERN COUNTIES TOWARD SW INDIANA...SO WILL INTRODUCE AGAIN LOW POPS. COOLER NW FLOW AND CAA SHOULD KEEP AFTN TEMPS MONDAY MORE IN LINE WITH FAN NUMBERS. THEREAFTER...RIDGING TO BUILD IN TUESDAY THROUGH WEDNESDAY...BEFORE BREAKING BACK DOWN BY THURSDAY...PER THE LATEST EXTENDED PROGS. FRONT TO MOVE THROUGH ON THURSDAY...SO WILL GO AHEAD AND INTRODUCE A CHC OF SHRA/TSRA FOR THURSDAY. .PAH...NONE.
In the hours before
Local storm report, Apr 16, 8:17 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
605 PM CDT SUN APR 16 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM CAIRO IL 1.75 INCH HAIL
04/16/00 ALEXANDER REPORTED BY LAW
ENFORCEMENT OFFICERLocal storm report, Apr 16, 10:12 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1012 PM CDT SUN APR 16 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0843 PM 2 E WICKLIFFE KY 1.00 INCH HAIL
04/16/00 BALLARD REPORTED BY AMATEUR
HAM.
0852 PM 6 E WICKLIFFE KY 1.50 INCH HAIL
04/16/00 BALLARD REPORTED BY AMATEUR
HAM.
0919 PM 9 SW PADUCAH KY 1.00 INCH HAIL
04/16/00 MCCRACKEN REPORTED BY AMATEUR
HAM.
0930 PM KY 1.00 INCH HAIL
04/16/00 MCCRACKEN REPORTED AT MANY
LOCATIONS ACROSS
COUNTY.
0942 PM 4 N MELBER KY 1.00 INCH HAIL
04/16/00 MCCRACKEN REPORTED BY SKYWARN
SPOTTER.
0954 PM NEW MADRID KY 0.75 INCH HAIL
04/16/00 NEW MADRID REPORTED BY
COUNTY DES.Local storm report, Apr 16, 10:14 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
605 PM CDT SUN APR 16 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0843 PM 2 E WICKLIFFE KY 1.00 INCH HAIL
04/16/00 BALLARD REPORTED BY AMATEUR
HAM.
0852 PM 6 E WICKLIFFE KY 1.50 INCH HAIL 04/16/00
04/16/00 BALLARD REPORTED BY AMATEUR
HAM.
0919 PM 9 SW PADUCAH KY 1.00 INCH HAIL
04/16/00 MCCRACKEN REPORTED BY AMATEUR
HAM.
0930 PM KY 1.00 INCH HAIL
04/16/00 MCCRACKEN REPORTED AT MANY
LOCATIONS ACROSS
COUNTY.
0942 PM 4 N MELBER KY 1.00 INCH HAIL
04/16/00 MCCRACKEN REPORTED BY SKYWARN
SPOTTER.
0954 PM NEW MADRID { KY 0.75 INCH HAIL
04/16/00 NEW MADRID REPORTED BY
COUNTY DES.Special weather statement, Apr 16, 10:28 PM CDT, 1 hour 57 minutes before
KYZ007-011-013-170415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1028 PM CDT SUN APR 16 2000 AT 1028 PM CDT(1028 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF GRAND RIVERS... OR ABOUT 4 MILES NORTHEAST OF CALVERT CITY...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE... 2 MILES NORTH OF EDDYVILLE AT 1040 PM CDT(1040 PM EST) 7 MILES SOUTH OF FREDONIA AT 1045 PM CDT(1045 PM EST) OVER PRINCETON AT 1100 PM CDT(1100 PM EST) PEA SIZE HAIL AND HEAVY RAINFALL OF 1 INCH PER HOUR IS LIKELY WITH THIS STORM. STAY INDOORS...AVOID USE OF THE TELEPHONE AND ELECTRICAL APPLIANCES. JK
Special weather statement, Apr 16, 11:12 PM CDT, 1 hour 13 minutes before
ILZ081-084>094-KYZ001>009-MOZ076-086-087-109>112-114-170445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1112 PM CDT SUN APR 16 2000 ...THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WESTERN KENTUCKY HAS EXPIRED... SCATTERED STRONG THUNDERSTORMS CONTINUE TO MOVE EAST AT 30 MPH ACROSS THE AREA. THE STRONGEST STORMS WERE OVER FULTON AND HICKMAN COUNTIES IN SOUTHWEST KENTUCKY. ALTHOUGH THE SEVERE THREAT HAS DIMINISHED...AN ISOLATED SEVERE STORM PRODUCING DAMAGING HAIL WILL STILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS. JK
Local storm report, Apr 17, 12:00 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
639 PM CDT SUN APR 16 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 1 WSW ZALMA MO 1.75 INCH HAIL
04/16/00 BOLLINGER REPORTED BY EMERGENCY
MANAGEMENT.
0530 PM 1 S ZALMA MO 2.75 INCH HAIL
04/16/00 BOLLINGER REPORTED BY EMERGENCY
MANAGEMENT.
0552 PM WAPPAPELLO MO 1 INCH HAIL
04/16/00 WAYNE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0603 PM ADVANCE MO 1.75 INCH HAIL
04/16/00 STODDARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0609 PM TILLMAN MO FUNNEL CLOUD
04/16/00 STODDARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0615 PM ORAN MO 1 INCH HAIL
04/16/00 SCOTT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0620 PM ADVANCE MO 1.75 INCH HAIL
04/16/00 STODDARD REPORTED BY MEDIA.
0627 PM 1 W ORA N MO 1 INCH HAIL
04/16/00 SCOTT REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:47 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 43 min |
| Apr 16, 8:14 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 31 min |
| Apr 16, 8:39 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 51 min |
| Apr 16, 8:59 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 61 min |
| Apr 16, 9:00 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 60 min |
| Apr 16, 9:23 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 52 min |
| Apr 16, 11:19 PM CDT | Severe Thunderstorm Warning | PAH | Hickman | 41 min |
Nearby
Flash Flood Warnings in Kentucky, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.